Alert archive / Arizona / Flash Flood Watches in 2013
Flash Flood Watch 3, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood watch at Jul 26, 2013, 10:46 AM MST for 5 counties in Arizona. It took effect at Jul 26, 2013, 11:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2013, 10:46 AM MST (17:46 UTC)
- In effect from
- Jul 26, 2013, 11:00 AM MST
- Expired
- Jul 26, 2013, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
- Flood severity
- None
Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 5.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1711 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood watch went out at Jul 26, 6:00 AM MST, 4 hours 46 minutes earlier.
Area forecast discussion, Jul 26, 6:00 AM MST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 600 AM MST FRI JUL 26 2013 .SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER ARIZONA PRODUCING DAILY SHOWERS AND THUNDERSTORMS. HEAVY RAIN AND LOCALIZED FLOODING WILL CONTINUE TO BE THE MAIN THREAT OVER THE NEXT COUPLE OF DAYS. && .UPDATE...SCATTERED LIGHT SHOWERS ARE RAPIDLY DEVELOPING ACROSS YAVAPAI...SOUTHERN COCONINO...AND NRN GILA COUNTIES EARLY THIS MORNING. HAVE UPDATED THE POP/WX GRIDS. && .DISCUSSION...A VERY MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE ACROSS THE SOUTHWEST AND NORTHERN ARIZONA THIS MORNING. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN BY LATE MORNING AND CONTINUE THROUGH THE EVENING HOURS. HIGH PRESSURE REMAINS SPLIT WITH TWO CENTERS. ONE IS LOCATED ACROSS NWRN AZ AND THE OTHER IS OVER WRN TX. BETWEEN THEM IS THE REMNANTS OF A WEAKENING INVERTED TROUGH. MODEL SOUNDINGS INDICATE THAT THERE WILL BE SUBSTANTIAL INSTABILITY TODAY SO THAT THERE WILL ONCE AGAIN BE A THREAT FROM HAIL AS WELL AS TORRENTIAL RAINFALL. THE TWO HIGH CENTERS WILL BEGIN TO CONSOLIDATE TODAY AND TONIGHT WITH A SOUTH TO SOUTHWEST FLOW DEVELOPING ACROSS THE STATE FOR THE WEEKEND. THIS WILL LIKELY BE A TRANSITION FROM THE HIGH-GRADE MONSOON PATTERN OF THE PAST WEEK INTO A MODERATE-GRADE PATTERN. MODELS HAVE BEEN CONSISTENT WITH BRINGING IN A TROUGH TO THE WEST COAST AND PRODUCING A DRYING TREND. THIS IS A WELL-KNOWN BIAS IN THE MODELS AND THE DRYING WILL PROBABLY NOT BE AS PRONOUNCED AS THE MODELS WOULD INDICATE. THE CURRENT FCST HAS LOWER CHANCES FOR PCPN DURING THIS PERIOD BUT THERE WILL STILL BE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS NRN AZ. WITH THE APPROACHING TROUGH THERE WILL BE AN INCREASE IN DEEP-LAYER SHEAR ACROSS THE WESTERN PORTIONS OF THE STATE BY EARLY NEXT WEEK AND THIS MAY PRODUCE AN INCREASE IN STRONG-TO-SEVERE THUNDERSTORMS. && .AVIATION...FOR THE 12Z PACKAGE...AN ISOLATED SHOWER WILL REMAIN IN THE FORECAST THROUGH THE EARLY MORNING HOURS. BY 18Z EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. HEAVY RAIN...HAIL... AND LOW VISIBILITY WILL BE THE MAIN THREATS WITH IFR/LIFR CONDITIONS IN THE STRONGEST STORMS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...A VERY MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER NORTHERN ARIZONA THROUGH SUNDAY. AFTERNOON HEAVY RAIN SHOWERS AND THUNDERSTORMS ARE FORECAST EACH DAY. THE MAIN THREATS TO OPERATIONS WILL BE FROM LOCALIZED FLASH FLOODING AND LIGHTNING. SUNDAY THROUGH TUESDAY...CONTINUED WET MONSOON STORM ACTIVITY IS FORECAST ON SUNDAY. A DOWNWARD TREND IN THUNDERSTORM ACTIVITY FOR NORTHWESTERN ARIZONA WILL DEVELOP FROM MONDAY ONWARD. .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........DB AVIATION.......BOHLIN FIRE WEATHER...BOHLIN FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 26, 6:00 AM MST, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 600 AM MST FRI JUL 26 2013 AZZ004>018-037>040-270700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 600 AM MST FRI JUL 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A VERY MOIST AND UNSTABLE ENVIRONMENT WILL CONTINUE ACROSS THE REGION TODAY. SOME STORMS MAY PRODUCE HEAVY RAINFALL AS WELL AS HAIL. DUE TO RECENT HEAVY AND PERSISTENT RAINS...PORTIONS OF THE WESTERN MOGOLLON RIM...AS WELL AS RECENTLY BURNED AREAS...REMAIN SUSCEPTIBLE TO LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MOIST CONDITIONS WILL PERSIST WITH AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH EARLY NEXT WEEK. CONVECTIVE ACTIVITY MAY DECREASE SLIGHTLY IN COVERAGE BY MID WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 26, 9:47 AM MST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
947 AM MST FRI JUL 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HEAVY RAIN FLAGSTAFF 35.19N 111.62W
07/25/2013 E2.00 INCH COCONINO AZ PUBLIC
HEAVY RAIN FELL OVER THE HILLS NORTH OF WEST RT 66. THE
RUNOFF CAUSED DAMAGE TO 5 PROPERTIES ALONG W RT 66
BETWEEN 130 AND 200 PM.
&&
EVENT NUMBER FGZ1300052
MASThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:09 PM MST | Special Weather Statement | FGZ | Yavapai | 36 min |
| Jul 25, 5:17 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 28 min |
| Jul 25, 5:32 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 43 min |
| Jul 25, 5:36 PM MST | Special Weather Statement | FGZ | 39 min | |
| Jul 25, 5:52 PM MST | Areal Flood Advisory | FGZ | Navajo | 83 min |
| Jul 25, 6:09 PM MST | Special Weather Statement | FGZ | 51 min | |
| Jul 25, 6:39 PM MST | Special Weather Statement | FGZ | 36 min | |
| Jul 26, 8:04 AM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Jul 26, 9:44 AM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Jul 26, 11:27 AM MST | Flash Flood Warning | FGZ | Gila | 2 hr |
| Jul 26, 12:17 PM MST | Areal Flood Advisory | FGZ | Apache | 118 min |
| Jul 26, 1:03 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Jul 26, 1:49 PM MST | Flash Flood Warning | FGZ | Apache | 3 hr |
| Jul 26, 2:32 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Jul 26, 3:27 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 33 min |
| Jul 26, 3:54 PM MST | Areal Flood Advisory | FGZ | Coconino, Navajo | 4 hr |
| Jul 26, 4:26 PM MST | Areal Flood Advisory | FGZ | Apache, Navajo | 3 hr |
Nearby
Flash Flood Watches in Arizona, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.